Nombre de rotation, structures géométriques sur un cercle et groupe de Bott-Virasoro
Annales de l'Institut Fourier, Volume 46 (1996) no. 4, p. 971-1009

A complete classification of coadjoint stabilizers of the Bott-Virasoro group is obtained via an essentially geometrical method. The basic tool is the rotation number of a diffeomorphism of the circle. In particular, we find non-connected isotropy groups and show that the Miura transformation of Hill’s operators can be seen as a moment map on the space of affine structures on the circle.

Une classification complète des stabilisateurs coadjoints du groupe de Bott-Virasoro est obtenue par une méthode essentiellement géométrique. L’outil de base est le nombre de rotation d’un difféomorphisme du cercle. En particulier, nous mettons en évidence la présence de groupes d’isotropie non-connexes et montrons que la transformation de Miura des opérateurs de Hill peut s’interpréter comme une application moment sur l’espace des structures affines du cercle.

@article{AIF_1996__46_4_971_0,
     author = {Guieu, Laurent},
     title = {Nombre de rotation, structures g\'eom\'etriques sur un cercle et groupe de Bott-Virasoro},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {46},
     number = {4},
     year = {1996},
     pages = {971-1009},
     doi = {10.5802/aif.1537},
     zbl = {0853.17022},
     mrnumber = {98b:22037},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1996__46_4_971_0}
}
Guieu, Laurent. Nombre de rotation, structures géométriques sur un cercle et groupe de Bott-Virasoro. Annales de l'Institut Fourier, Volume 46 (1996) no. 4, pp. 971-1009. doi : 10.5802/aif.1537. http://www.numdam.org/item/AIF_1996__46_4_971_0/

[1] G.M. Beffa, A transverse structure for the Lie-Poisson bracket on the dual of the Virasoro algebra, Pacific J. Math., 163-1 (1994), 43-72. | MR 94m:58120 | Zbl 0790.58017

[2] O. Boruvka, Lineare Differentialtransformationen 2. Ordnung, Hochschulbücher für Mathematik, Band 67, Veb Deutscher Verlag der Wissenschaften, Berlin, 1967. | MR 38 #4743 | Zbl 0153.11201

[3] R. Bott, On the characteristic classes of groups of diffeomorphisms, Enseign. Math., 23-3, 4 (1977), 209-220. | MR 58 #7651 | Zbl 0367.57004

[4] E. Cartan, Leçons sur la théorie des espaces à connexion projective, Paris, Gauthiers-Villars, 1937. | JFM 63.0689.05 | Zbl 0016.07603

[5] I.M. Gel'Fand et D.B. Fuks, The cohomologies of the Lie algebra of the vector fields in a circle, Functional Anal. Appl., 2-4 (1968), 342-343. | MR 39 #6348a | Zbl 0176.11501

[6] E. Ghys, L'invariant de Godbillon-Vey, Séminaire Bourbaki, Astérisque (SMF), 177-178 - 706 - 41ème année (1988/1989), 155-181. | Numdam | Zbl 0707.57015

[7] E. Ghys, Déformations de flots d'Anosov et de groupes fuchsiens, Ann. Inst. Fourier, 42-1, 2 (1992), 209-247. | Numdam | MR 93j:58111 | Zbl 0759.58036

[8] E. Ghys, Rigidité différentiable des groupes fuchsiens, Inst. Hautes Etudes Sci. Publ. Math., 78 (1993), 163-185. | Numdam | MR 95d:57009 | Zbl 0812.58066

[9] W.M. Goldman, Projective geometry on manifolds, Lecture Notes at U. Maryland, 1988.

[10] L. Guieu, Sur la géométrie des orbites de la représentation coadjointe du groupe de Bott-Virasoro, Thèse de Doctorat - U. Aix-Marseille I, Marseille, France, Mars 1994.

[11] L. Guieu, Stabilisateurs cycliques pour la représentation coadjointe du groupe des difféomorphismes du cercle, à paraître au Bull. Sci. Math. (Preprint CPT-93/P.2936), Sept. 1993. | Zbl 0948.22018

[12] L. Guieu et V. Yu Ovsienko, Structures symplectiques sur les espaces de courbes projectives et affines, J. Geom. Phys., 16 (1995), 120-148. | MR 96h:58059 | Zbl 0827.53024

[13] R.S. Hamilton, The inverse function theorem of Nash and Moser, Bull. Am. Math. Soc., 7-1 (1982), 65-222. | MR 83j:58014 | Zbl 0499.58003

[14] M.R. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations, Inst. Hautes Etudes Sci. Publ. Math., 49 (1979), 5-234. | Numdam | MR 81h:58039 | Zbl 0448.58019

[15] P. Iglesias, La trilogie du moment, Ann. Inst. Fourier, 45-3 (1995), 825-857. | Numdam | MR 96i:58186 | Zbl 0836.58001

[16] A.A. Kirillov, Infinite dimensional Lie groups : their orbits, invariants and representations. The geometry of moments, Lecture Notes in Math., 970, Springer-Verlag (1982), 101-123. | MR 85f:22018 | Zbl 0498.22017

[17] A.A. Kirillov et D.V. Yuriev, Kähler geometry of the infinite dimensional homogeneous space M = Diff+(S1)/Rot(S1), Functional Anal. Appl., 21-4 (1987), 284-294. | Zbl 0671.58007

[18] N. Kuiper, Locally projective spaces of dimension one, Michigan Math. J., 2 (1954), 95-97. | MR 16,282d | Zbl 0058.16103

[19] N. Kuiper, Sur les surfaces localement affines, Actes Coll. Geom. Diff. Strasbourg, Ed. C.N.R.S. Paris (1953), 79-87. | MR 15,648e | Zbl 0053.13003

[20] L.P. Lazutkin et T.F. Pankratova, Normal forms and versal deformations for Hill's equations, Functional Anal. Appl., 9-4 (1975), 306-311. | MR 57 #7679 | Zbl 0357.34021

[21] J. Milnor, Remarks on infinite dimensional groups, Ecole d'été des Houches : Relativité, groupes et topologie II, B.S. DeWitt et R. Stora, Eds, XL, Elsevier Sci. Publishers, 1984, 1007-1057. | MR 87g:22024 | Zbl 0594.22009

[22] J. Moser, An example of a Schrœdinger equation with almost periodic potential and nowhere dense spectrum, Comment. Math. Helvetici, 56 (1981), 198-224. | MR 82k:34029 | Zbl 0477.34018

[23] C. Roger, Extensions centrales d'algèbres et de groupes de Lie de dimension infinie, algèbre de Virasoro et généralisations, Reports Math. Phys., 35-2/3 (1995), 225-266. | MR 96m:22042 | Zbl 0892.17018

[24] G.B. Segal, Unitary representations of some infinite dimensional groups, Comm. Math. Phys., 80-3 (1981), 301-342. | MR 82k:22004 | Zbl 0495.22017

[25] G.B. Segal, The geometry of the KdV equation, Proc. of the Trieste conf. on topological methods in QFT theory (june, 1990), W. Nahm et al., Eds, World Scientific, 93-106.

[26] B. Seke, Sur les structures transversalement affines des feuilletages de codimension 1, Ann. Inst. Fourier, 30-1 (1980), 1-29. | Numdam | MR 82b:57023 | Zbl 0417.57011

[27] C. Slaheddine, Sur les feuilletages de codimension 1 transversalement homographiques, Thèse de 3ème cycle, Publ. IRMA, Strasbourg, Juin 1979.

[28] D. Sullivan et W. Thurston, Manifolds with canonical coordinate charts : some examples, Enseign. Math., 29 (1983), 15-25. | MR 84i:53035 | Zbl 0529.53025

[29] G.M. Tuynman et W.J. Wiegerinck, Central extensions and physics, J. Geom. Phys., 4 (1987), 207-258. | MR 89m:58083 | Zbl 0649.58014

[30] E.J. Wilczynski, Projective differential geometry of curves and ruled surfaces, Teubner, Leipzig, 1906. | JFM 37.0620.02

[31] E. Witten, Coadjoint orbits of the Virasoro group, Comm. Math. Phys., 114-1 (1988), 1-53. | MR 89c:22038 | Zbl 0632.22015